It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-25-2005, 05:51 PM   #1
Newbie
(female)
 
Join Date: Jul 2005
Posts: 2
PaCS HB User
Cough from Lisinopril??

I've been reading alot of info on the internet about a cough that is associated with taking Lisinopril. I was wondering if anyone here has had the cough that I have read about.
I have had a cough now for about the last four months which now that I think of it, is just about the time I started taking Lisinopril for borderline high bp. I have gone to the doctor and she thinks it is from post nasel drip and last week she started me on Allegra 60mg. twice a day. There is not any difference in the cough since starting the med. about 10 days ago. The doctor does not think the cough is due to the Lisinopril.
Last month I decided to stop taking the Lisinipril for two weeks while away on an extended vacation. The cough did ease up some but never completely went away. After returing home I started taking the Lisinopril again. After telling my doctor of this, she said that that would have been enough time for it to clear my body and the cough symptom would have gone away. I have my doubts and still think that is what my cough is from.
If any one could tell me if they have had this side effect I would really appreciate it. My bp is within the guidelines now but this cough is driving me crazy. It is annoying to me and the people around me.

 
Sponsors Lightbulb
   
Old 07-25-2005, 06:22 PM   #2
JJ JJ is offline
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,704
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: Cough from Lisinopril??

Quote:
Originally Posted by PaCS
I've been reading alot of info on the internet about a cough that is associated with taking Lisinopril. I was wondering if anyone here has had the cough that I have read about.
I have had a cough now for about the last four months which now that I think of it, is just about the time I started taking Lisinopril for borderline high bp. I have gone to the doctor and she thinks it is from post nasel drip and last week she started me on Allegra 60mg. twice a day. There is not any difference in the cough since starting the med. about 10 days ago. The doctor does not think the cough is due to the Lisinopril.
Last month I decided to stop taking the Lisinipril for two weeks while away on an extended vacation. The cough did ease up some but never completely went away. After returing home I started taking the Lisinopril again. After telling my doctor of this, she said that that would have been enough time for it to clear my body and the cough symptom would have gone away. I have my doubts and still think that is what my cough is from.
If any one could tell me if they have had this side effect I would really appreciate it. My bp is within the guidelines now but this cough is driving me crazy. It is annoying to me and the people around me.
I believe Lisinopril is in the Ace family, and if so, it probably your problem. When I first went on BP meds. I was put on Altace, which is an ace, and I coughed my brains out for months, so they switched me to an ARB, Avapro, and the cough is gone. It took me about a good 2 months to get rid of the Altace cough, so I would ask your dr. about switching U to something else. Alot of BP meds. do have cough as a side effect, but the Ace ones seem to be the worst. Good luck....

 
Sponsors Lightbulb
   
Old 07-25-2005, 06:25 PM   #3
Inactive
(female)
 
Join Date: Jun 2004
Posts: 343
dreamer89 HB User
Re: Cough from Lisinopril??

I take lisinopril and no cough problem, I have a little cough from sinus drainage sometimes but I had that problem before taking lisinopril. about 20 percent of people who take ace inhibitors get the cough.

what is weird I ran out of lisinopril last week and I am waiting for my refil through the mail because it was getting to expensive for my meds at the pharmacy so my insurance said I could save money using their mail order. so I did, but it is taking longer than expected, anyway after a few days of not taking it guess what I developed for a few days? a nagging cough, go figure.

but it stopped, as soon as I get the meds I will be taking twice as much because my doctor upped the dose because I am tapering off the torprol.

RR

 
Old 07-25-2005, 06:36 PM   #4
Senior Veteran
(female)
 
Join Date: Nov 2004
Location: Washington coast
Posts: 1,338
Uff-Da! HB UserUff-Da! HB User
Re: Cough from Lisinopril??

I took Lisinopril for five years with no cough, other than my usual from my allergies. But I've heard several other people on this board mention the cough from Lisinopril, so yes, it could be a possibility that is your problem. I'm not sure what the half-life is on Lisinopril, but I do think the doctor was right that it should have cleared your body in the two weeks you were off it.

 
Old 07-26-2005, 08:38 AM   #5
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: Cough from Lisinopril??

My Lotrel cough took at least a month to go. I also have allergies, so that probably made it worse. An ACEI cough is dry and unproductive.

If your blood pressure is only borderline, it probably wouldn't hurt to go off of it for a month or two and see if your cough goes away. If so, then start back on Lisinopril and see if your cough comes back and how quickly.

Most people who get an ACEI cough go on to try ARBs which are less likely to produce a cough. Sometimes just changing the ACEI will work though. Lotrel has benazepril hydrochloride which made me cough, now I take captopril which doesn't (or at least not much).

 
Old 07-27-2005, 06:23 AM   #6
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Cough from Lisinopril??

PacS,

That cough is the primary reason for the existence of ARB's. Your days with an ACEI are numbered and an ARB will probably be the route you'll go.

I coughed for a couple weeks after stopping enalapril (Vasotec) if my memory serves and then overnight it just STOPPED!

p.s. Your doctor should be forced to take the lisinoril for a couple months...maybe that will give her some understanding about the problem which she clearly is currently CLUELESS!

Last edited by Lenin; 07-27-2005 at 06:25 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Chronic Cough plus other symtoms Coughalot General Health 1 03-15-2010 09:00 AM
Chronic Cough/Sinusitis? deannaj1183 Sinus Problems 5 03-04-2010 10:05 PM
Persistent cough - is it the ace inhibitor or a cold I got ? 2muchdrugs28 High & Low Blood Pressure 7 03-02-2010 09:12 PM
Chronic Cough dburtaine Ear, Nose & Throat 10 04-21-2009 09:27 AM
Lisinopril cough dangarba High & Low Blood Pressure 0 12-31-2008 07:38 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:04 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!